Alert archive / Michigan / Wind Advisories in 2005
Wind Advisory 3, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Nov 15, 2005, 4:08 PM EST for 4 counties in Michigan. It took effect at Nov 16, 2005, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 4:08 PM EST (21:08 UTC)
- In effect from
- Nov 16, 2005, 1:00 AM EST
- Expired
- Nov 16, 2005, 12:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Delta County, MI, Luce County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 106 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 152108 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 408 PM EST TUE NOV 15 2005 ...HIGH WINDS EXPECTED LATE TONIGHT AND WEDNESDAY... .LOW PRESSURE OVER CENTRAL ILLINOIS WILL RAPIDLY INTENSIFY TONIGHT AS IT LIFTS NORTHEAST...CROSSING EASTERN UPPER MICHIGAN NEAR GRAND MARAIS AND PASSING OVER FAR EASTERN LAKE SUPERIOR WEDNESDAY MORNING. THIS INTENSE LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO SCHOOLCRAFT AND LUCE COUNTIES LATE TONIGHT AND WEDNESDAY. ALGER COUNTY WILL SEE HIGH WINDS ON WEDNESDAY. MIZ007-014-160515- /O.NEW.KMQT.WI.Y.0003.051116T0600Z-051116T2300Z/ LUCE-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...NEWBERRY...MANISTIQUE 408 PM EST TUE NOV 15 2005 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY. LOOK FOR EAST WINDS TO INCREASE TO 20 TO 30 MPH THIS EVENING...THEN BECOME SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 1 AM. THE HIGHEST WINDS LATE TONIGHT WILL OCCUR ALONG THE LAKE MICHIGAN SHORELINE EAST OF THOMPSON. AROUND SUNRISE...LOOK FOR THE WIND TO SHIFT TO THE WEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE HIGHEST WINDS WEDNESDAY WILL OCCUR ALONG THE LAKE SUPERIOR SHORELINE WHERE GUSTS WILL BE AS HIGHS AS 55 MPH. THE WINDS WILL SLOWLY DIMINISH MID TO LATE AFTERNOON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ006-085-160515- /O.NEW.KMQT.WI.Y.0003.051116T1000Z-051116T2300Z/ ALGER-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MUNISING...SENEY 408 PM EST TUE NOV 15 2005 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY. LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO DEVELOP JUST BEFORE DAYBREAK WEDNESDAY. ALONG THE LAKE SUPERIOR SHORELINE...WINDS WILL GUST AS HIGH AS 55 MPH. LOOK FOR THE WINDS TO SLOWLY DIMINISH MID TO LATE AFTERNOON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROLFSON
2 follow-up statements
000 WWUS73 KMQT 160349 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1049 PM EST TUE NOV 15 2005 ...HIGH WINDS EXPECTED LATE TONIGHT AND WEDNESDAY... .LOW PRESSURE OVER CENTRAL LAKE MICHIGAN WILL CONTINUE TO INTENSIFY TONIGHT AS IT LIFTS NORTHEAST...CROSSING EASTERN UPPER MICHIGAN NEAR GRAND MARAIS AND PASSING OVER FAR EASTERN LAKE SUPERIOR WEDNESDAY MORNING. THIS INTENSE LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO SCHOOLCRAFT AND LUCE COUNTIES LATE TONIGHT AND WEDNESDAY. ALGER COUNTY WILL SEE HIGH WINDS ON WEDNESDAY. MIZ007-014-161200- /O.CON.KMQT.WI.Y.0003.051116T0600Z-051116T2300Z/ LUCE-SOUTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...NEWBERRY...MANISTIQUE 1049 PM EST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. EAST WINDS OF 20 TO 30 MPH WILL BECOME SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 1 AM. THE HIGHEST WINDS LATE TONIGHT WILL OCCUR ALONG THE LAKE MICHIGAN SHORELINE EAST OF THOMPSON. AROUND SUNRISE...LOOK FOR THE WIND TO SHIFT TO THE WEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE HIGHEST WINDS WEDNESDAY WILL OCCUR ALONG THE LAKE SUPERIOR SHORELINE WHERE GUSTS WILL BE AS HIGHS AS 55 MPH. THE WINDS WILL SLOWLY DIMINISH MID TO LATE AFTERNOON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ006-085-161200- /O.CON.KMQT.WI.Y.0003.051116T1000Z-051116T2300Z/ ALGER-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MUNISING...SENEY 1049 PM EST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY. LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO DEVELOP JUST BEFORE DAYBREAK WEDNESDAY. ALONG THE LAKE SUPERIOR SHORELINE...WINDS WILL GUST AS HIGH AS 55 MPH. LOOK FOR THE WINDS TO SLOWLY DIMINISH MID TO LATE AFTERNOON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLB
000 WWUS73 KMQT 160926 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 426 AM EST WED NOV 16 2005 ...HIGH WINDS EXPECTED TODAY... .LOW PRESSURE OVER EASTERN LAKE SUPERIOR WILL DEEPEN AND PUSH TO NEAR JAMES BAY BY THIS EVENING. THIS INTENSE LOW PRESSURE SYSTEM WILL BRING STRONG NORTHWEST WINDS TO MUCH OF UPPER MICHIGAN INTO THIS AFTERNOON. MIZ006-085-161030- /O.CAN.KMQT.WI.Y.0003.051116T1000Z-051116T2300Z/ ALGER-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MUNISING...SENEY 426 AM EST WED NOV 16 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS REPLACED THE WIND ADVISORY THAT WAS IN EFFECT WITH A WINTER WEATHER ADVISORY. THE COMBINATION OF LAKE EFFECT SNOW SHOWERS AND NORTHWEST WINDS GUSTING OVER 45 MPH AT TIMES WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH TONIGHT. $$ MIZ007-161030- /O.CAN.KMQT.WI.Y.0003.000000T0000Z-051116T2300Z/ LUCE- INCLUDING THE CITY OF...NEWBERRY 426 AM EST WED NOV 16 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS REPLACED THE WIND ADVISORY THAT WAS IN EFFECT WITH A WINTER WEATHER ADVISORY. THE COMBINATION OF LAKE EFFECT SNOW SHOWERS AND NORTHWEST WINDS GUSTING OVER 45 MPH AT TIMES WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH TONIGHT. $$ MIZ013-161700- /O.EXB.KMQT.WI.Y.0003.051116T1000Z-051116T1700Z/ DELTA- INCLUDING THE CITIES OF...ESCANABA...GLADSTONE 426 AM EST WED NOV 16 2005 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. EXPECT NORTHWEST WINDS TO GUST AS HIGH AS 45 MPH THIS MORNING. THE STRONGEST WINDS WILL IMPACT EXPOSED AREAS ON THE GARDEN AND STONINGTON PENINSULAS. THE WINDS WILL SLOWLY DIMINISH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ014-161700- /O.EXT.KMQT.WI.Y.0003.051116T1000Z-051116T1700Z/ SOUTHERN SCHOOLCRAFT- INCLUDING THE CITY OF...MANISTIQUE 426 AM EST WED NOV 16 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... EXPECT NORTHWEST WINDS TO GUST AS HIGH AS 45 MPH THIS MORNING. THE STRONGEST WINDS WILL IMPACT EXPOSED AREAS ON THE GARDEN PENINSULA AND THE REST OF THE LAKE MICHIGAN SHORELINE. THE WINDS WILL SLOWLY DIMINISH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Nov 15, 11:45 AM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 15, 11:45 AM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1145 AM EST TUE NOV 15 2005 .UPDATE... LITTLE CHANGE WAS MADE TO FCST FOR TODAY/TONIGHT AS 12Z MODEL RUNS STRONGLY SUPPORT GOING FCST. LOW PRESSURE ORGANIZING OVER MO ATTM WILL LIFT TO NEAR CHICAGO THIS EVENING...THEN RAPIDLY DEEPEN AS IT HEADS NNE ACROSS FAR ERN LAKE SUPERIOR WED MORNING (CNTRL PRES POSSIBLY AS LOW AS THE HIGH 970S MB). PUSHED BACK TIMING OF LIGHT PCPN A FEW HRS THIS AFTN BASED ON RADAR TRENDS. OTHERWISE...ONCE MAIN PCPN AREA LIFTS INTO UPPER MI THIS EVENING...EXPECT INTENSE PCPN RATES FOR A NUMBER OF HRS AS FCST AREA FALLS UNDER EXTREMELY IMPRESSIVE DYNAMICS ASSOCIATED WITH RAPID DEEPENING OF SYSTEM THRU THE COLUMN. WILL NEED TO RECONSIDER A PERIOD OF STORM FORCE WINDS ON ERN LAKE SUPERIOR WED MORNING/EARLY AFTN. && .PREV DISCUSSION... ISSUED AT 320 AM EST 00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW DEEPENIG UPR TROF OVER THE WRN PLAINS WITH SVRL SGFNT SHRTWVS AND RIBBON OF H3 WINDS UP TO 150KT/H5 WINDS UP TO 100KT ON BACK SIDE OF TROF ADVECTING H5 TEMPS AOB -35C S THRU MT HELPING TO INTENSIFY THIS FEATURE. THE MOST PRONOUNCED SHRTWV ALF IS LOCATED OVER ND...WITH ONLY WEAK INVERTED TROF AT THE SFC. SOME -RA/-SN OBSVD OVER MN ASSOCIATED WITH THIS SYS. STRONGER SHRTWV/ACCOMPANYING 100KT H5 WIND MAX IS PRESENT OVER THE CNTRL ROCKIES...WITH DVLPG SFC LO OVER NB. THIS SHRTWV BEGINNING TO INTERACT WITH GLFMEX MSTR RETURNING N (H85 DWPTS UP TO 11C/PWAT UP TO 1.20 INCH AS FAR N AS LIT AT 00Z) TO CAUSE OUTBREAK OF CNVCTN IN THE MID MS VALLEY. CLOSER TO HOME...FA STILL UNDER INFLUENCE OF SHRTWV RDG ACRS THE UPR UPR GRT LKS AND DRY AIR SHOWN BTWN H65-7 AND INVRN AT H9 ON THE 00Z GRB/APX SDNGS. SHRTWV LIFTING NEWD THRU THE CNTRL LKS HAS BRUSHED THE SE ZNS WITH THICKER MID CLD...BUT ASSOCIATED PCPN REMAINS TO THE S. HOWEVER...SOME SC HAS DVLPD OVER PARTS OF THE CNTRL FA AT THE INVRN BASE AS NAM SHOWS MOISTENING ON THE 280K SFC (ARND H925) AS LLVL ESE FLOW ADVECTING SOMEWHAT HIER DWPTS OVER NRN LWR MI INTO THE U.P. UNDER THE INVRN. MAIN FCST CONCERNS THIS PACKAGE ARE NMRS AND INCLUDE PCPN TIMING/ TYPE/AMTS AND WINDS ASSOCIATED WITH DEEPENING UPR TROF TO THE W AND GOING HEADLINES. MODELS IN GENERAL AGREEMENT ON DVLPG SCENARIO WITH DEEPENING TROF OVER THE PLAINS GAINING A BIT OF A NEGATIVE TILT AND FOCUSING CYCLOGENESIS IN THE CNTRL GRT LKS TNGT. VERY GOOD AGREEMENT BTWN GFS/NAM/CNDN/NGM SHOWING 998-999MB SFC LO NR CHI AT 00Z WED. SOME MINOR DIFFERENCES IN TRACK AT F24 WITH GFS A BIT FARTHER E. GIVEN IMPRESSIVE DYNAMICS IN PLAY ATTM AS NOTED ABV AND LATENT HTG FM THE GRT LKS AGGREGATE/DVLPG CNVCTN IN THE MID MS VALLEY...PREFER THE DEEPER AND SOMEWHAT FARTHER W TRACK OF THE NAM/CNDN/NGM NNE UP LK MI AND OVER ERY INTO SE LK SUP BY 12Z WED AND THEN TO JAMES BAY BY 00Z THU. SINCE NAM FVRD MODEL...USED ITS HIER RESOLUTION OUTPUT FOR FCST DETAILS. FA TO THE LEFT OF H5-7 LO TRACK FM CNTRL WI THRU THE CNTRL FA FM IMT TO MQT AND INTO CNTRL LK SUP TNGT WL BE IN FVRBL DEFORMATION BAND AND UPSLOPE NE FLOW ON THE COLD SIDE OF SFC LO TRACK. OTHER ENHANCEMENTS INCLUDE ENHANCED UPR DVGC IN LEFT EXIT OF SUPPORTING H3 JET MAX...IMPRESSIVE FRONTOGENESIS/OMEGA IN PRIME SN GROWTH LYR ARND H6...PRESENCE OF BAND OF NEGATIVE EQUIVALENT POTENTIAL VORTICITY JUST ABV THE BEST FORCING INDICATING POTENTIAL FOR SLANTWISE/UPRIGHT CNVCTN ABV THE FA...4G/KG SPECIFIC HUMIDITY AVBL ARND H7...AND LK ENHANCEMENT WITH SHARP CYC NNE FLOW IN THE PRESENCE OF H85 TEMPS -6C TO -8C. GIVEN THESE FVRBL DYNAMICS...NAM/ CNDN QPF ON THE ORDER OF 1.25-1.75 INCHES IN A BAND ACRS THE CNTRL FA FM THIS EVNG THRU WED...AND NCEP SN FCST GRAPHIC JUSTIFY UPGRADE OF GOING WATCH IN THE CNTRL ZNS TO A WRNG (EVEN WITH RATHER POOR SN/LIQUID RATIO OF 10:1) WITH SN FALLING AT THE RATE OF 1-2 INCHES AN HOUR AT TIMES DURING THE HGT OF THE STORM BTWN 03Z-12Z WED. EXPECT DRY SLOT/PCPN TYPE CONCERNS TO THE E OF IMT-MQT TO HOLD DOWN SN AMTS ENUF SO THAT NO HEADLINES NEEDED ATTM...ESPECIALLY SINCE STORM MAY END UP TRACKING A BIT FARTHER W DUE TO STRENGTH OF DYNAMICS AND EVEN THOUGH DVLPG LES IN THE WAKE OF THE LO ON WED MAY OR MAY NOT REQUIRE HEADLINES FOR ALGER/LUCE/NRN SCHOOLCRAFT ONCE COLDER AIR (H85 TEMPS AOB -10C) POUR OVER LK SUP IN THE WAKE OF THE LO AND GENERATE LES ON WED. AS FOR FCST DETAILS...EXPECT SGNFT PCPN TO HOLD OFF UNTIL LATE TDAY WHEN NAM SHOWS INCRSG UPR DVGC/MORE IMPRESSIVE DEEP ISENTROPIC LIFT AND MOISTENING ON THE 285K-295K SFCS AFT 21Z. PCPN TYPE WL BE A CONCERN AT FIRST WITH SFC WBLB TEMPS AOA 32 EVEN RIGHT NOW. ALTHOUGH THICKENING CLDS TDAY WL LIMIT ANY DIURNAL RECOVERY IN TEMP...EXPECT AT LEAST A MIX WITH RA AT THE ONSET WITH DEPTH OF ABV FRZG LYR AOA 1K FT EVEN AT IWD. BUT THEN UPSLOPE FLOW/DYNAMIC COOLING WITH PCPN INTENSITY INCRSG THIS EVENG WL COOL THE ATMOSPHERE ENUF TO CAUSE PCPN TO CHG TO ALL SN W OF MUNISING-MNM EARLY THIS EVNG. ON WED...SYNOPTIC SCALE SN WL TRANSITION TO LES AS LO PRES/DYNAMICS EXIT TO THE NE. ALTHOUGH THE DYNAMICS MAY EXIT...LINGERING BACKWASH MSTR IN STRG CYC NW FLOW LEFT IN THE WAKE OF THE DEPARTING LO AND IN ADVANCE OF A SECOND SHRTWV DIGGING IN BEHIND THE MAIN SHRTWV MAY ACT AS A PSEUDO-LK ENHANCEMENT MECHANISM WITH COLD AIR POURING OVER THE LK (H85 TEMPS DOWN AS LO AS -16C BY LATE IN THE DAY PER NAM/ UKMET). LES CHART SUGS 1-3 LK ENHANCEMENT/6 HRS FOR EXPECTED CONDITIONS. BEST CHC FOR GREATER ACCUMS UP TO AN ADDITIONAL 7 INCHES DURING THE DAY WL BE OVER THE HIER TERRAIN OF THE W BEFORE DRIER AIR ARRIVES LATE IN THE DAY. ACRS THE E...GREATER SHSN CHCS WL NOT ARRIVE UNTIL LATER IN THE MRNG WHEN THE WIND SHIFTS TO MORE NW. OTRW...NAM SHOWS 50KT WINDS AS LO AS 3KT FT. AS WAS NOT THE CASE IN THE LAST FEW STORMS...THE ISALLOBARIC WIND WL NOT BE IN LINE WITH THE GRADIENT FLOW (IN FACT MORE PERPENDICULAR)...SO GOING HI GALE ON THE LK APPEARS MORE APPROPRIATE THAN A STORM WRNG EVEN THOUGH LLVL LAPSE RATES SHARPEN WITH ARRIVAL OF COLDER AIR. LES WL CONT WED NGT ESPECIALLY OVER THE E...BUT APRCH OF SFC RDG WL DIMINISH THE ACTIVITY AFTR MIDNGT OVER THE W UNLESS SLOWER GFS VERIFIES. COORDINATED WITH NCEP/GRB/DLH/ENVIRONMENT CAN. && .MQT...WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING TNGT THROUGH WED MIZ001>005-009-084. WINTER STORM WARNING TNGT THROUGH WED MRNG MIZ010>011. GALE WARNING LAKE SUPERIOR. && ROLFSON (UPDATE) KC (PREV DISCUSSION)
Hazardous weather outlook, Nov 15, 6:00 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 600 AM EST TUE NOV 15 2005 MIZ001>007-009>014-084-085-161200- ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE- MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON- SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT- 600 AM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. ...WINTER STORM WARNINGS IN EFFECT THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR THE WEST HALF OF UPPER MICHIGAN... .DAY ONE...TODAY AND TONIGHT EXPECT 5 TO 13 INCHES OF WET SNOW TO ACCUMULATE OVER THE WEST HALF OF UPPER MICHIGAN TONIGHT AS A POWERFUL LOW PRESSURE SYSTEM MOVES FROM THE PLAINS TO EASTERN LAKE SUPERIOR BY LATE TONIGHT. THE HEAVIEST SNOW WILL FALL OVER HIGHER TERRAIN FROM WAKEFIELD...TO ROCKLAND...CALUMET AND DELAWARE AND ACROSS THE HURON MOUNTAINS. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS. NORTH GALES ARE EXPECTED ON LAKE SUPERIOR AND IN THE NEARSHORE WATERS OF THE NORTHERN BAY OF GREEN BAY AND NORTHERN LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ADDITIONAL 2 TO 6 INCHES OF SNOW WILL FALL ON WEDNESDAY OVER THE WEST HALF OF UPPER MICHIGAN. THE GREATEST AMOUNTS ARE EXPECTED OVER THE HIGHER TERRAIN OF THE WEST AND NORTH CENTRAL. NORTHWEST WINDS GUSTING TO 40 TO 45 MPH WILL FURTHER REDUCE VISIBILITY AND NEGATIVELY IMPACT TRAVEL. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE DETAILS. NORTH GALES ARE EXPECTED ON LAKE SUPERIOR AND IN THE NEARSHORE WATERS OF THE NORTHERN BAY OF GREEN BAY AND NORTHERN LAKE MICHIGAN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW REPORTS WOULD BE GREATLY APPRECIATED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE) DLG/KC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:28 AM EST | Winter Storm Warning | MQT | Alger, Baraga, Dickinson, Gogebic, Houghton, Iron and 5 more | 55 hr |
Nearby
Wind Advisories in Michigan, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.